MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number VA80104R
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the subclavian vein, the pta balloon catheter allegedly could not be retracted through the sheath.The balloon and sheath were removed as a single unit.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the device was returned within a 6fr introducer sheath.A visual inspection found the balloon material to be bunching at the distal tip of the introducer sheath.The distal tip of the sheath was examined under microscopic magnification (12.5x) and the tip was found to be damaged and flared.Therefore, the investigation is confirmed for the reported sheath-related retraction issues.The definitive root cause for the identified retraction problems could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.
 
Event or Problem Description

Brand Name
VACCESS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7047385
Report Number2020394-2017-01620
Device Sequence Number16653326
Product Code DQY
UDI-Device Identifier00801741060014
UDI-Public(01)00801741060014
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue NumberVA80104R
Device Lot Number93TB0130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight107